Tamiflu terrors: Girl, 11 saw 'the portal to HELL'


An 11-year-old girl from became convinced that she was hearing the devil’s voice with insects crawling all over her body after she took Tamiflu last year.

Lindsay Ellis’s father, Charles, decided to go public with her harrowing story yesterday after reports emerged that another girl – a six-year-old in Allen, Texas – tried to jump out of a window under the influence of the flu treatment.

Already this year, 30 children have died of the flu, and parents are turning to Tamiflu to treat their young ones at the first signs of sickness.

But, in rare cases, Tamiflu has been linked to hallucinations like this one, from Indianapolis, Indiana, whose delusions subsided after she was taken off of the drug.

Lindsay Ellis, then 11, was incoherent when her father took her to the hospital, where she had to stay for three months last year before recovering from a reaction to Tamiflu

Lindsay Ellis, then 11, was incoherent when her father took her to the hospital, where she had to stay for three months last year before recovering from a reaction to Tamiflu

Lindsay Ellis, then 11, was incoherent when her father took her to the hospital, where she had to stay for three months last year before recovering from a reaction to Tamiflu

The Centers for Disease Control and Prevention (CDC) recommends that anyone for whom the flu might pose serious health risks – including children younger than five – get flu shots, and start taking flu antiviral drugs.

Tamiflu, or the generic oseltamivir, is one of three such drugs the CDC has endorsed for treating this year’s flu.

But every year, reports of terrifying neurological side effects emerge.

The Food and Drug Administration ( FDA) says on its website that ‘children and teenagers with the flu may be at a higher risk for seizures, confusion, or abnormal behavior early during their illness.’

It says that these symptoms can happen in untreated flu sufferers or in those who have recently taken Tamiflu, but that that the latter group ‘should be watched for signs of unusual behavior.’

‘These serious side effects are not common but may result in accidental injury to the patient,’ the site warns.

This was very nearly the case for Lindsay Ellis.

Linsday’s father, Charles (center) is calling for better warnings of the dangerous potential side effects of Tamiflu (right) like those that his daughter(left) experienced 

Lindsay's brothers visited her in hospital in February, while she was absent from home and school last year

Lindsay's brothers visited her in hospital in February, while she was absent from home and school last year

Lindsay’s brothers visited her in hospital in February, while she was absent from home and school last year

When Lindsay, now 12, tested positive for flu at a local clinic, they prescribed her Tamiflu immediately, but did not mention any possible neuropsychotic side effects. 

Three days into the five day course, Charles’s daughter started acting ‘loopy.’ 

While his cousin was watching her, he called Charles, who was at work at Kroger manufacturing, to tell him he needed to pick up Lindsday, who said she had ‘things crawling all over her.’ 

In the car, Lindsay spoke in a high-pitched voice, saying ‘”hi Daddy,’ real weird, like somebody out of The Exorcist,’ Charles says. 

Then she started screaming, ‘oh my god, oh my god, daddy, get it off me, it hurts!’  

‘She said she saw a portal to hell, she could hear the devil, and she was going to resurrect my soul,’ Charles says. 

She begged him to read to her from the Bible, and Charles realized that her delusions were based on her greatest fears.  

Her father rushed her to the hospital, where her spinal tap and brain activity tests were clear, but she continued to hallucinate for six hours, ‘and then her body shut down,’ Charles says, as if to escape her antiviral nightmare. 

Lindsay's mother, Jessica Martin, shared a picture of Lindsay as she began to recover in February, but Lindsay had a long road ahead, learning to talk and walk again

Lindsay's mother, Jessica Martin, shared a picture of Lindsay as she began to recover in February, but Lindsay had a long road ahead, learning to talk and walk again

Lindsay’s mother, Jessica Martin, shared a picture of Lindsay as she began to recover in February, but Lindsay had a long road ahead, learning to talk and walk again

The doctors told Charles Lindsay must have had a severe reaction to the Tamiflu. 

‘She looked like a vegetable,’ Charles says. 

From that day, January 19, 2017 until March 10, 2017, she stayed more or less that way.   

Finally, Lindsay was released, but had to relearn to walk, talk and use a spoon – which she did, in a ‘miraculous’ three weeks, her father says.    

Lindsay eventually recovered, though she still suffers occasional tremors.

Tamiflu’s informational does include a warning about ‘neuropsychiatric events.’

However, the label says that the ‘contribution of Tamiflu to these events has not been established,’ dismissing them as possible symptoms of the flu itself.

The insert says that the ‘reports (mostly from Japan) of delirium and abnormal behavior leading to injury, and in some cases resulting in fatal outcomes.’

But the insert says that it is too difficult to quantify these ‘voluntary’ reports, and that its own data suggests they are rare.

Japan, where most of the reports of dangerous hallucinations have come from, banned the drug for children and teens after a disturbing number of young people jumped from windows and vehicles and tried to commit suicide – two of whom completed the act.

Charles says he wishes the US would do the same, or at least, that there were more clear warnings about the drug. 

‘Isn’t it our d**** right for doctors to explain what could happen to your child?’ he asks.  



Source link